The generic dimension of the first derived system
Annales de l'Institut Fourier, Volume 28 (1978) no. 3, pp. 113-121.

Any r-dimensional subbundle of the cotangent bundle on an n-dimensional manifold M partitions M into subsets M 0 ,...,M m (m being the minimum of r and C(n-r,2), the combinations of n-r things taken 2 at a time). M i is the set on which the first derived systems of the subbundle has codimension i.

In this paper we prove the following:

Theorem. Let s2 and let Q be a generic C s r-dimensional subbundle of the cotangent bundle of an n-dimensional manifold M. The codimension of M i is given by (C(n-r,2)-i)(r-i).

Chaque sous-fibré de dimension r du fibré cotangent d’une variété M de dimension n partage M en sous-ensembles M 0 ,...,M m (m est le minimum de r et C(n-r,2), nombre des combinaisons de n-r objets pris deux à deux). M i est l’ensemble sur lequel la codimension du premier système dérivé du sous-fibré est égale à i.

Dans cet article nous prouvons le théorème suivant :

Soit s2 et Q un sous-fibré générique de classe C s et de dimension r du fibré cotangent d’une variété M de dimension n. La codimension de M i est égale à (C(n-r,2)-i)(r-i).

@article{AIF_1978__28_3_113_0,
     author = {Buemi, Robert P.},
     title = {The generic dimension of the first derived system},
     journal = {Annales de l'Institut Fourier},
     pages = {113--121},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {28},
     number = {3},
     year = {1978},
     doi = {10.5802/aif.704},
     zbl = {0368.58001},
     mrnumber = {80h:58008},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.704/}
}
TY  - JOUR
TI  - The generic dimension of the first derived system
JO  - Annales de l'Institut Fourier
PY  - 1978
DA  - 1978///
SP  - 113
EP  - 121
VL  - 28
IS  - 3
PB  - Imprimerie Louis-Jean
PP  - Gap
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.704/
UR  - https://zbmath.org/?q=an%3A0368.58001
UR  - https://www.ams.org/mathscinet-getitem?mr=80h:58008
UR  - https://doi.org/10.5802/aif.704
DO  - 10.5802/aif.704
LA  - en
ID  - AIF_1978__28_3_113_0
ER  - 
%0 Journal Article
%T The generic dimension of the first derived system
%J Annales de l'Institut Fourier
%D 1978
%P 113-121
%V 28
%N 3
%I Imprimerie Louis-Jean
%C Gap
%U https://doi.org/10.5802/aif.704
%R 10.5802/aif.704
%G en
%F AIF_1978__28_3_113_0
Buemi, Robert P. The generic dimension of the first derived system. Annales de l'Institut Fourier, Volume 28 (1978) no. 3, pp. 113-121. doi : 10.5802/aif.704. https://aif.centre-mersenne.org/articles/10.5802/aif.704/

[1] R. Buemi, An obstruction to certain non-integrable 2-plane fields, Topology, 16 (1977), 173-176. | MR: 55 #11267 | Zbl: 0348.58003

[2] E. Cartan, Oeuvres Complètes, Paris, Gauthier-Villars, 1953.

[3] M. Hirsch, Differential Topology, Springer-Verlag, 1976. | MR: 56 #6669 | Zbl: 0356.57001

Cited by Sources: